IDEAS home Printed from
MyIDEAS: Log in (now much improved!) to save this article

Ruin Probabilities under Generalized Exponential Distribution

Listed author(s):
  • Thampi K. K.

    (University of Calicut, India)

  • Jacob M. J.

    (National Institute of Technology at Calicut, India)

  • Raju N.

    (University of Calicut, India)

Registered author(s):

    We consider a renewal risk model in which the claim inter-arrival distribution is generalized exponential (GE). We obtain the probability distribution for the ladder height distribution and use it to find the bounds for the ultimate ruin probabilities for individual claim amount distributions. The method suggested by Dufresne and Gerber (1989) is used for finding the bounds for ruin probabilities.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: For access to full text, subscription to the journal or payment for the individual article is required.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by De Gruyter in its journal Asia-Pacific Journal of Risk and Insurance.

    Volume (Year): 2 (2007)
    Issue (Month): 1 (May)
    Pages: 1-12

    in new window

    Handle: RePEc:bpj:apjrin:v:2:y:2007:i:1:n:2
    Contact details of provider: Web page:

    Order Information: Web:

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    in new window

    1. Tsai, Cary Chi-Liang & Sun, Li-juan, 2004. "On the discounted distribution functions for the Erlang(2) risk process," Insurance: Mathematics and Economics, Elsevier, vol. 35(1), pages 5-19, August.
    2. Sun, Li-Juan, 2005. "The expected discounted penalty at ruin in the Erlang (2) risk process," Statistics & Probability Letters, Elsevier, vol. 72(3), pages 205-217, May.
    3. Dufresne, Fran├žois & Gerber, Hans U., 1989. "Three Methods to Calculate the Probability of Ruin," ASTIN Bulletin: The Journal of the International Actuarial Association, Cambridge University Press, vol. 19(01), pages 71-90, April.
    4. Asmussen, Soren & Rolski, Tomasz, 1992. "Computational methods in risk theory: A matrix-algorithmic approach," Insurance: Mathematics and Economics, Elsevier, vol. 10(4), pages 259-274, January.
    5. Dickson, David C. M. & Hipp, Christian, 2001. "On the time to ruin for Erlang(2) risk processes," Insurance: Mathematics and Economics, Elsevier, vol. 29(3), pages 333-344, December.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:bpj:apjrin:v:2:y:2007:i:1:n:2. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Peter Golla)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.